[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] problems w/ highs
Just a thought: Emotion Stress can raise my BS 100-300 very quickly,ie. a 1 hr TV show and ES ddoes not go down that fast except in a sleep.
I have to take insulin to get BS started down and then make sure I intake enought carbos to take care of that extra insulin. ES fools me sometimes and when I don't expect it. It seems you may have a lot of things that could be stressful. Depression can easily come into play If yourealize that big D and complications are here to stay.
Please check with you medical team on stress and related side effects.
Take good care of yourself.
> I am a 34-year old female, and was diagnosed about 2
> years ago with type 1 diabetes (GAD+ and ICA+). I use
> an insulin pump (about 20 units/day total), exercise
> about 2+ hours/day, and have been very well controlled
> (HA1C~5.9) these past 2 years. Suddenly, for the past
> 1.5 months, I have had a lot of trouble controlling my
> blood glucose (it has tended to run high), despite
> increasing my basal and bolus rates to approximately
> 40 units/day total.
> My most recent lab results (about a month back) show
> normal thyroid function as well as normal everything
> else my endocrinologist could think to check. The
> only changes I can think of are that I stopped taking
> oral contraceptive pills about 2 months back, and also
> briefly switched from humalog to novolog (I tried it
> for only about 4 days) didn't notice any difference
> and switched back to humalog. The only other thing I
> can think of is that I enrolled in a research study to
> examine the effects of Sam-e vs. Celebrex for knee
> pain (which I do experience, but manage to ignore).
> It's a cross over, double blind trial (meaning one of
> the sets of pills is a placebo so I don't know if I'm
> on Sam-e or Celebrex now and what I'll be on during
> the next phase.
> I hate taking all this insulin and feel really lousy
> (like I'm constantly having a low, but my blood sugars
> are always above 120 and the insulin I take seems very
> ineffective (even with exercise)). I also have to
> bolus a lot with meals (about 1 unit for every 5 grams
> of carbs) where I used to bolus 1 unit for every 30
> grams of carbs)and the insulin action or absorption
> seems slower than it used to be.
> I have of course consulted with my endocrinologist and
> he's at a loss. I am very concerned by these changes
> and would like to ask whether anyone has any thoughts.
> For example is it possible that I'm producing
> antibodies to humalog, or becoming insulin resistant
> because of the change in my hormonal milieu (although
> exercise does not seem to reduce my blood glucose
> levels without extra insulin)? Any other
> thoughts/suggestions for investigations would be
> greatly appreciated.
> Meha Harthill.
Sign-up for your own FREE Personalized E-mail at Mail.com
1 cent a minute calls anywhere in the U.S.!
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml